Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, I am a guy 25 years old and I am taking Lithium for my anger management program I am currently being treated for depression with Wellbutrin and something is telling me that I shouldn't. Tell me, should I take both, or...? What would be the appropriate action? Thanks in front.

Loading...

A good question. Although Lithium is used as a mood stabilizing drug, it is also effective against depression. So, in some way, you are taking too much of the medication, a double dose so to speak. You should check with your doctor what you should take. He will either exclude Wellbutrin from your treatment, or just cut the doses of both medications.
Reply

Loading...

Both of those medications have risk of seizure, therefor taking them both increases that risk. Taking 300 mg wellbutrin successfully working on depression, lithium starter dose was added and a seizure did occure.
Reply

Loading...

There is no "right" answer to that. I am taking the same meds for different reasons. A big question is how the Lithium affects you. Some people can't take it at all. If you can take it, it acts as a mood stabilizer, so most doctors will not prescribe Wellbutrin (or any other antidepressant) because it works against the stabilizing effect of the Lithium. If the doctor does feel as though the combination might be helpful, the trick is to be stable enough with the Lithium that the Wellbutrin can actually be helpful, but not be taking so much of the meds that it harms your body.
Reply

Loading...

Guest wrote:

There is no "right" answer to that. I am taking the same meds for different reasons. A big question is how the Lithium affects you. Some people can't take it at all. If you can take it, it acts as a mood stabilizer, so most doctors will not prescribe Wellbutrin (or any other antidepressant) because it works against the stabilizing effect of the Lithium. If the doctor does feel as though the combination might be helpful, the trick is to be stable enough with the Lithium that the Wellbutrin can actually be helpful, but not be taking so much of the meds that it harms your body.



Well, body chemistry varies pretty impressively from person to person so there is no one true or correct answer to this question. Thanks for posting information on this!
Reply

Loading...

I just went to my first appt @ a Behavioral Health clinic and they have put me on both of these drugs. They are starting me on the lithium first for 2 weeks for borderline bipolar, then adding Wellbutrin for week 3 to treat my adult ADHD. I haven't had any luck with the SSRI's so I'm keeping my fingers crossed this way work. Does anyone know of any other medications used to treat the ADHD ??? I was on wellbutrin before and I felt like it made me feel like I was on speed.....

Has anyone else ever left the psych clinic in tears, thinking they were really going to come out w/ just a little bit of anxiety ( which is what I thought I had going ) ???? :'(

Took a clonazepam, maybe time for a nap before the kids wake up and I go to night school.... %-)
Reply

Loading...

I've been on Concerta for ADD (I'm 38) for 4 years, Wellbutrin 450mg for depression for 5 years, Topamax 50mg 2x's/day (for weight control) for 6 months and 6 weeks ago I started Lithium.
Over the last 5 years I've ALSO been on Zoloft (twice), Celexa (twice), Cymbalta and Lamotrigine and out of all of them Lamotrigine was the absolute best. I didn't want to stop taking it but I couldn't handle the side effects. My current doctor doesn't think I'm bi-polar but I'll try whatever I can to get out of my rut. It's still early but the Lithium isn't showing any signs of working yet. It's just giving me bad headaches that I really shouldn't get considering Topamax is also prescribed for migraine sufferers.
I guess since I've been on the Wellbutrin so long, I don't have that high strung feeling anymore. I'm also on the maximum dosage. I have had to push my doctors to give me the meds I've been on because my first doctor didn't want to give me Concerta but I don't know how I'd get through the day without it. By the middle of the day I just want to sleep but Concerta is a stimulant so I'm wide awake and can't. I can focus and get things done without walking into a room and forgetting why I went in there. Or starting one job, stopping in the middle of it to start another and nothing ever gets done. My house is still a disaster and I'm working on that but it would be a heck of a lot worse without the Concerta.
It's been 11 days since you first posted, how are things going?
Jody
Reply

Loading...

I think they should of started out with just the lithium. Especially if you have a possibility of bi polar. As far as your ADHD and high anxiety, they could be signs of low mania. Mania isn't always fireworks and rainbows!
Reply

Loading...

I think they should of started out with just the lithium. Especially if you have a possibility of bi polar. As far as your ADHD and high anxiety, they could be signs of low mania. Mania isn't always fireworks and rainbows!
Reply

Loading...

Is it common to feel nausea with both medications if so please let me know thank you
Reply

Loading...

Have felt the same way often, everytime I go to the psychiatrst! Keep pushing the doctor for alternatives!
Reply

Loading...

A mí me pasó lo mismo.
Reply

Loading...

Me enviaron Bupropion; Lithium , Trintellix, Quetialpine , Lexapro y aprazolam todas al mismo tiempo y he sentido q me voy a morir.
Reply

Loading...

Traté de ir dejamdo todo poco a poco y esto ha sido peor. La depresion se acelero y ahora no se q hacer.
Reply

Loading...

Me podriam ayudar al respecto???
Reply

Loading...